When it comes to everyday aches and pains, millions of Americans turn to
Tylenol for relief. What many people don’t realize, however, is
that too much of its active ingredient, acetaminophen, can cause serious
injuries, including liver damage.

Commonly found in over-the-counter medicines aimed at relieving pain and
reducing fever, acetaminophen can also be found in medicines for colds,
flu, allergies, and sleeplessness. Though effective, the
United States Food and Drug Administration (FDA) has reported that acetaminophen is the leading cause of acute liver
failure in this country and leads to approximately 65,000 emergency room
visits, 26,000 hospitalizations, and 450 deaths every year. Most cases
of severe liver damage occurred when the consumer took more than the prescribed
dose over a 24-hour period. Other cases were linked to people taking more
than one acetaminophen-containing product at a time or drinking alcohol
while taking one.

Though most problems result from failing to adhere to dosage guidelines,
taking acetaminophen on an empty stomach (such as while fasting, suffering
nausea, or nursing a toothache) can cause liver damage even if the consumer
took the correct dosage.

If you suffered liver damage or
other serious injury while taking Tylenol, lawyer
Chris Mellino welcomes you to
contact our Cleveland office for a free consultation.